Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 238, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 22, 2019, 11:07 PM CDT for 4 counties in Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 11:07 PM CDT (04:07 UTC)
- Expired
- Jun 23, 2019, 12:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benton County, MO, Camden County, MO, Morgan County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:47 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3307 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:55 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 22, 6:55 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
655 PM CDT Sat Jun 22 2019
.SHORT TERM...(This evening through Sunday night)
Issued at 253 PM CDT Sat Jun 22 2019
An outflow boundary has settled over the northeast portion of the
forecast area from Lebanon to West Plains. Thunderstorms developed
earlier today along the north side of the boundary, but much of
that activity has subsided as the main storm complex that produced
the outflow boundary has pushed southeastward toward Tennessee.
To our west, storm coverage is increasing over eastern OK as an
upper level disturbance moves northeast toward the Ozarks and
interacts with the very unstable airmass over the region. Another
area of storm activity has developed over central Kansas near a
surface front. These storms are expected to affect areas northwest
of our forecast area.
Several rounds of storms are expected to move across the region
through late tomorrow night. While forecast model output still
shows some variation on where the heaviest rainfall will occur,
our north and west counties will likely receive at least a few
inches of rain where grounds remain saturated due to earlier
rainfall. So have issued a flash flood watch for late tonight
through late Sunday night.
During the afternoon on Sunday, upper level winds increase and a
negatively tilted upper trough moves across the region and
interacts with the unstable airmass. So still expect strong to
severe storms.
.LONG TERM...(Monday through Saturday)
Issued at 253 PM CDT Sat Jun 22 2019
The upper trough will shift east of the area on Monday with an
upper level ridge building over the southern Plains by midweek,
and expanding over much of the central U.S. by next weekend. A
few weak shortwaves riding around the periphery of the ridge may
spark a few afternoon storms, but overall drier conditions are
expected. Temperatures will be closer to normal after Monday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 642 PM CDT Sat Jun 22 2019
KSGF/KJLN/KBBG tafs: Scattered storms will be possible for much of
the period as disturbances move through the area, becoming more
numerous after 06z. Outside of storms we will generally see vfr
conditions. With showers becoming more numerous later, we should
see mvfr visibility ceilings more often with brief periods of
ifr with more intense/heavier showers.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 1 AM CDT Sunday through late Sunday night
for MOZ055>058-066>069-077-078-088-089-093-094-101-102.
KS...Flash Flood Watch from 1 AM CDT Sunday through late Sunday night
for KSZ073-097-101.
&&
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...DSAHazardous weather outlook, Jun 22, 10:11 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1011 PM CDT Sat Jun 22 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1011 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Thunderstorms are expected to shift southeast into southeast Kansas and western Missouri by midnight then shift slowly east into central and parts of southwest Missouri overnight. Damaging winds and half dollar sized hail will be possible with the strongest storms. slow moving thunderstorms will also produce heavy rainfall and flooding. Other scattered storms will also affect southern Missouri overnight with an isolated stronger storm possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will again return to the area from Sunday afternoon into Sunday night. Very large hail, damaging winds, flash flooding and perhaps a tornado are possible over far southwest Missouri and extreme southeastern Kansas. Large hail and damaging winds are possible for the rest of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:02 PM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Jun 22, 11:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Miller, Morgan | 54 min |
| Jun 23, 7:11 AM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 9 hr |
| Jun 23, 7:16 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jun 23, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 59 min |
| Jun 23, 8:36 AM CDT | Special Weather Statement | SGF | Cedar, Dade, St. Clair | 39 min |
| Jun 23, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jun 23, 9:15 AM CDT | Special Weather Statement | SGF | Barry, McDonald | 45 min |
| Jun 23, 9:44 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 3 hr |
| Jun 23, 10:17 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| Jun 23, 10:27 AM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Jun 23, 10:36 AM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| Jun 23, 10:59 AM CDT | Special Weather Statement | SGF | Douglas, Ozark | 61 min |
| Jun 23, 11:33 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 42 min |
| Jun 23, 12:06 PM CDT | Special Weather Statement | SGF | Dent, Shannon | 54 min |
| Jun 23, 12:15 PM CDT | Areal Flood Advisory | SGF | Christian | 4 hr |
| Jun 23, 12:28 PM CDT | Special Weather Statement | SGF | Howell | 47 min |
| Jun 23, 12:43 PM CDT | Special Weather Statement | SGF | Oregon | 62 min |
| Jun 23, 1:09 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 66 min |
| Jun 23, 1:31 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Ozark, Shannon | 6 hr |
| Jun 23, 1:32 PM CDT | Areal Flood Advisory | SGF | Webster, Wright | 6 hr |
| Jun 23, 1:53 PM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Taney | 6 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | McDonald | 30 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | Jasper, Newton | 53 hr |
| Jun 23, 3:56 PM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 18 hr |
| Jun 23, 7:09 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Cherokee, Crawford | 66 min |
| Jun 23, 9:03 AM CDT | River Flood Warning | SGF | Bourbon | 12 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | Cherokee | 44 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.